×

Some results on parameter estimation in extended growth curve models. (English) Zbl 0951.62045

Summary: Estimation of parameters in extended growth curve models with arbitrary covariance matrix or uniform covariance structure or serial covariance structure is studied. Admissibility and minimaxity of the least-squares estimator of regression coefficients under matrix loss are derived. The necessary and sufficient existence conditions are obtained for the uniformly minimum risk equivariant (UMRE) estimator of regression coefficients under an affine group and a transitive group of transformations with quadratic loss and matrix loss, respectively. It is proved that no UMRE estimators of the covariance matrix \(V\) and the trace of \(V\) exist. The maximum likelihood estimator of parameters under some conditions is also discussed.

MSC:

62H12 Estimation in multivariate analysis
62C15 Admissibility in statistical decision theory
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Banken, L., 1984. Eine Verallgemeinerung des GMANOVA models. Dissertation, University of Trier, Trier, Germany. · Zbl 0586.62079
[2] Geisser, S., Sample reuse procedures for prediction of the unobserved portion of a partially observed vector, Biometrika, 68, 243-250, (1981) · Zbl 0478.62054
[3] Lee, J.C., Prediction and estimation of growth curves with special covariance structure, J. amer. statist. assoc., 83, 432-440, (1988) · Zbl 0648.62074
[4] Lee, J.C.; Geisser, S., Application of growth curve prediction, Sankhya ser. A, 37, 239-256, (1975) · Zbl 0352.62059
[5] Lehmann, E.L., Theory of point estimation, (1983), Wiley New York · Zbl 0522.62020
[6] Potthoff, R.F.; Roy, S.N., A generalized multivariate analysis of variance model useful especially for growth curve problems, Biometrika, 51, 313-326, (1964) · Zbl 0138.14306
[7] Verbyla, A.P.; Venables, W.N., An extension of the growth curve model, Biometrika, 75, 129-138, (1988) · Zbl 0636.62073
[8] Von Rosen, D., 1984. Maximum likelihood estimates in multivariate linear normal models with special references to the growth curve model. Research Report 135, Dept. of Math. Statist., University of Stockholm, Stockholm, Sweden.
[9] Von Rosen, D., Maximum likelihood estimators in multivariate linear normal model, J. multivariate anal., 31, 187-200, (1989) · Zbl 0686.62037
[10] Von Rosen, D., Uniqueness conditions for maximum likelihood estimators in a multivariate linear model, J. statist. plann. inference, 36, 269-276, (1993) · Zbl 0778.62050
[11] Wu, Q.G., Existence conditions of the uniformly minimum risk unbiased estimators in extended growth curve models., J. statist. plann. inference, 69, 101-114, (1998) · Zbl 0924.62057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.